Existence and uniqueness of periodic solutions of mixed monotone functional differential equations. (English) Zbl 1187.34090

The authors investigate the existence and uniqueness of periodic solutions for
\[ y'(t)=-a(t)y(t)+f_1(t,y(t-\tau(t)))+f_2(t,y(t-\tau(t))), \tag{1} \]
where \(a\) and \(\tau\) are continuous and \(T\)-periodic functions, \(f_1,f_2\in C(\mathbb{R}^2,\mathbb{R})\) are \(T\)-periodic with respect to their first variable \(t\), and \(a(t)>0\) for all \(t\in\mathbb{R}\). It is assumed also that \(f_1\) is increasing with respect to its second variable, while \(f_2\) is decreasing with respect to its second variable. Another basic assumption is the existence of an ordered pair of lower and upper “quasisolutions”.
The main tool for proving the results is a fixed point theorem in ordered Banach spaces for mixed monotone operators. We remind that an operator \(A:E\times E\to E\), where \(E\) is an ordered Banach space, is called mixed monotone whenever \(A(x_1,y_1)\leq A(x_2,y_2)\) for any \(x_2,x_2,y_1,y_2\in E\) that satisfy \(x_1\leq x_2\) and \(y_2\leq y_1\). Also, \(x^*\in E\) is called a fixed point of \(A\) if \(A(x^*,x^*)=x^*\).


34K13 Periodic solutions to functional-differential equations
47H10 Fixed-point theorems
Full Text: DOI EuDML


[1] S. S. Cheng and G. Zhang, “Existence of positive periodic solutions for non-autonomous functional differential equations,” Electronic Journal of Differential Equations, vol. 2001, no. 59, pp. 1-8, 2001. · Zbl 1003.34059
[2] G. Zhang and S. S. Cheng, “Positive periodic solutions of nonautonomous functional differential equations depending on a parameter,” Abstract and Applied Analysis, vol. 7, no. 5, pp. 279-286, 2002. · Zbl 1007.34066
[3] D. Q. Jiang and J. J. Wei, “Existence of positive periodic solutions for nonautonomous delay differential equations,” Chinese Annals of Mathematics. Series A, vol. 20, no. 6, pp. 715-720, 1999 (Chinese). · Zbl 0948.34046
[4] S. Kang and G. Zhang, “Existence of nontrivial periodic solutions for first order functional differential equations,” Applied Mathematics Letters, vol. 18, pp. 101-107, 2005. · Zbl 1075.34064
[5] S. Kang, G. Zhang, and S. S. Cheng, “Periodic solutions of a class of integral equations,” Topological Methods in Nonlinear Analysis, vol. 22, pp. 245-252, 2003. · Zbl 1053.45006
[6] D. J. Guo and V. Lakshmikantham, Nonlinear Problems in Abstract Cones, vol. 5 of Notes and Reports in Mathematics in Science and Engineering, Academic Press, New York, NY, USA, 1988. · Zbl 0661.47045
[7] S. Y. Xu, C. Y. Zeng, and C. X. Zhu, “Existence and uniqueness of fixed points for \varphi concave-( - \psi ) convex mixed monotone operators and its applications,” Acta Mathematica Sinica. Chinese Series, vol. 48, no. 6, pp. 1055-1064, 2005. · Zbl 1125.47314
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.